Arkansas, 2008

Hail and Damaging Wind in Arkansas, April 25, 2008

April 25, 2008 · NWS LZK · 9 events in 5 counties and zones

A cold front moved across the state on the 25th from the west, and brought scattered precipitation. A few storms along the front were severe, with mainly large hail noted.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved across the state on the 25th from the west, and brought scattered precipitation. A few storms along the front were severe, with mainly large hail noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 1:02 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 1:02 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT FRI APR 25 2008

.DISCUSSION...
MAIN CONCERNS ARE THE SHORT TERM WITH POP CHANCES AND SEVERE STORM
THREAT. CURRENT SLIGHT RISK OVER AR WITH MAIN THREAT LARGE HAIL
AND STRONG WINDS. TORNADO THREAT LOW WITH LACKING WIND SHEAR.
OTHERWISE...RAIN CHANCE AGAIN LATE SATURDAY TO SUNDAY WITH NEXT SYSTEM.

CURRENT AREA 88D RADARS HAVE CONVECTION FORMING OVER CENTRAL AR
WITH MOVEMENT TO THE NE WITH SHORTWAVE ENERGY LIFTING ACROSS THE
AREA. HAVE SEEN SOME ISOLATED INTENSIFICATION...BUT SEEN MOST
STORMS CAPPED OUT. OTHER STORMS ARE FIRING ALONG COLD FRONT OVER
NE OK TO NW AR...WITH A SOLID LINE. CURRENTLY ONLY ISOLATED STRONG
STORMS. AS THE AFTERNOON PROGRESSES...ISOLATED STRONG TO SEVERE
STORMS ARE EXPECTED WITH IN PLACE DESTABILIZATION...MOISTURE AND
LIFTING MECHANISMS. GFS MODEL FOCUSES ENERGY OVER ENTIRE STATE OF
AR AND MAINLY WITH FRONTAL BAND AND SHORTWAVE...WHILE NAM FOCUSES
A STRONG SHORTWAVE OVER THE SOUTHERN PART OF THE STATE...WITH
LESSER AMOUNTS TO NE. RAIN AMOUNTS SHOULD BE A FEW TENTHS TO
AROUND HALF AN INCH...WITH ISOLATED AMOUNTS AROUND AN INCH OR MORE
WITH STRONGER STORMS OR ANY TRAINING OF CONVECTION.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
WILL HAVE CHANCE TO LIKELY POP IN FIRST PERIOD WITH SOME ISOLATED
STRONG TO SEVERE THREAT. AS SHORTWAVE ENERGY LIFTS E-NE...THE COLD
FRONT AND ASSOCIATED SQUALL LINE WILL THEN MOVE THROUGH FOR A
SECOND ROUND FOR SOME LOCATIONS. MODELS ARE CONSISTENT WITH
PUSHING THE MAIN SURGE OF CONVECTION TO EASTERN AR THEN OUT OF THE
STATE FROM 06Z TO 12Z. NAM HOLDS ONTO SOME OVER SOUTHERN PARTS
WITH THE ADDED SHORTWAVE IT GENERATES...BUT LIKE GFS MOVEMENT
BETTER. THEN SURFACE HIGH PRESSURE FILTERS IN OVER AR FOR SATURDAY
WITH A DRY AND A BIT COOLER DAY. THIS IS SHORT LIVED WITH THE NEXT
SYSTEM MOVING FROM THE THE SW PLAINS AND EAST TO THE SE
PLAINS...WITH AGAIN A CHANCE OF SHOWERS AND THUNDERSTORMS. AN
ISOLATED STRONG TO SEVERE STORM APPEARS TO BE POSSIBLE...BUT
OVERALL THREAT SHOULD REMAIN LOW. THEN THE PATTERN GENERALLY SETS
UP FOR A DRY AND WARMING TREND PERIOD INTO NEXT WEEK.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
PROGRESSIVE FLOW CONTINUES THROUGH THE EXTENDED...WITH MANY
SYSTEMS MOVING INTO THE REGION. SOUTHERLY FLOW WILL BRING MOISTURE
BACK TO THE STATE...WITH A WARM FRONT MOVING TO THE NORTH
WEDNESDAY. THIS FRONT LOOKS TO STALL OUT JUST NORTH OF THE STATE...
WITH THE LOW PRESSURE MOVING INTO OKLAHOMA THURSDAY. HAVE KEPT
SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY...AND INCLUDED
THEM ON FRIDAY AS A COLD FRONT APPROACHES. OVERALL...NO
SIGNIFICANT CHANGES MADE TO THE FORECAST...AND TEMPERATURES WILL
BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    46 72 47 64 / 80 10 30 50
CAMDEN AR        55 77 55 65 / 80 10 50 60
HARRISON AR      45 70 44 57 / 70 10 30 40
HOT SPRINGS AR   52 75 50 64 / 70 10 40 50
LITTLE ROCK AR   53 74 51 65 / 80 10 40 60
MONTICELLO AR    56 74 55 65 / 80 10 50 60
MOUNT IDA AR     49 74 49 64 / 60 10 50 50
MOUNTAIN HOME AR 44 72 45 58 / 70 10 30 40
NEWPORT AR       47 73 50 65 / 80 10 30 50
PINE BLUFF AR    55 73 54 65 / 80 10 40 60
RUSSELLVILLE AR  48 74 48 63 / 60 10 40 50
SEARCY AR        50 73 50 64 / 80 10 30 50
STUTTGART AR     53 73 53 65 / 80 10 40 60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Apr 25, 4:00 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 25 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH ARKANSAS. DAMAGING WINDS AND
LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. ALTHOUGH NO
WIDESPREAD HEAVY RAIN IS EXPECTED...THE STRONGER STORMS COULD
PRODUCE MORE THAN AN INCH OF RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A NEW COLD FRONT WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS ON SUNDAY. SEVERE WEATHER CHANCES LOOK TO BE LOW.

COOLER AIR WILL MOVE IN AFTER THE FRONT PASSES. SOME FROST COULD
DEVELOP IN THE NORTHERN VALLEYS EARLY MONDAY MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Apr 25, 1:28 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252015-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
228 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREAS OF STRONG THUNDERSTORMS...NEAR RUSSELL...MOVING NORTHEAST
AT 30 MPH. THE STORMS WILL MOVE ACROSS WHITE...JACKSON...
INDEPENDENCE AND WOODRUFF COUNTIES.

THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY
RAINFALL AND ALMOST CONTINUOUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 2:28 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252130-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
328 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF STRONG THUNDERSTORMS...OVER WHITE COUNTY...AND
MOVING NORTHEAST AT 30 MPH. THE STORMS WILL AFFECT WHITE...
JACKSON...INDEPENDENCE AND WOODRUFF COUNTIES OVER THE NEXT HOUR.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30
MPH...AND HEAVY RAIN. THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED
FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 3:35 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT FRI APR 25 2008

ARZ025-252220-
JACKSON-
435 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST
AT 30 MPH. THE STORM WILL MOVE ACROSS JACKSON COUNTY OVER THE NEXT
30 TO 45 MINUTES.

THE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
40 MPH...AND HEAVY RAIN. THE HEAVY RAIN  THE HEAVY RAIN MAY ALSO
CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON
ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The radar

The Western Arkansas radar (KSRX), 96 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Polk

When
April 25, 5:05 PM CST
Where
Polk County, Shady
Reported by
Public
Coordinates
34.450, -94.120

Thunderstorm Wind, Polk

When
April 25, 5:05 PM CST
Where
Polk County, 2.1 mi SE of Shady to 3.6 mi SE of Shady
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.428, -94.094

A few trees were down across the area.

Hail, Baxter

When
April 25, 5:53 PM CST
Where
Baxter County, 1.91 mi NW of Rodney
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.270, -92.194

Nickel sized hail occurred at Jordan Marina.

Hail, Pike

When
April 25, 6:05 PM CST
Where
Pike County, Langley
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.320, -93.830

Hail, Pike

When
April 25, 6:15 PM CST
Where
Pike County, Lodi
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.310, -93.710

Hail, Pike

When
April 25, 6:40 PM CST
Where
Pike County, Glenwood
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.320, -93.550

Hail, Hot Spring

When
April 25, 7:35 PM CST
Where
Hot Spring County, Bismarck
Measured
0.75 in hail
Reported by
Public
Coordinates
34.320, -93.170

Hail, White

When
April 25, 7:51 PM CST
Where
White County, Mc Rae
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.120, -91.820

Hail, White

When
April 25, 7:55 PM CST
Where
White County, Beebe
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.070, -91.900

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91892, 91893, 91885, 91886, 91973, 91887, 91888, 91889, 91890.